MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC PROPHECY INBONE PATIENT SPECIFIC GUIDES; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC PROPHECY INBONE PATIENT SPECIFIC GUIDES; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number PROPINB
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented for a total ankle replacement procedure.During the surgery, the physician had an issue with the prophecy blocks.The block pin holes did not line up with the size 4 corresponding resection guide (or size 3 which was tested as well).After pinning the prophecy block, the surgical team attempted to place the resection block over the wires in the tibial cut prox corners per the usual technique and the pins were off by 3-4 mm.The physician had to line up the size 4 resection guide to the prophecy block to create a new hole that matched the resection block.There was a surgical delay because the surgeon had to create new holes in the prophecy block essentially rendering them useless.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Hospital retained the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on further investigation and review of the new information received the reportability decision was revised to non-reportable, as the reported malfunction have not caused or contributed to death or serious injury.The review of the risk documentation and the reported information regarding this event do not suggest a recurrence of this event would result in a death or serious injury.The surgery was completed successfully without any patient or end user impact.Investigation results have revealed that the root cause was attributed to an isolated manufacturing error.A nonconformance was initiated to further address the issue.The current operative technique was reviewed and states: "the surgeon can choose to revert back to the traditional inbone® foot holder surgical technique if there are any concerns with the planned resection, therefore such procedure can still be completed without the use of the patient specific guides.Product surveillance will continue to monitor complaints of this type for adverse trends.

Brand Name
PROPHECY INBONE PATIENT SPECIFIC GUIDES
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15696374
Report Number3010667733-2022-00368
Device Sequence Number6763573
Product Code HSN
UDI-Device Identifier00889797057110
UDI-Public00889797057110
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberPROPINB
Device Catalogue NumberPROPINB
Device Lot Number1743357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale